Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 136, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 29, 2012, 10:59 PM EDT for Bartow County, Floyd County, Georgia. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2012, 10:59 PM EDT (02:59 UTC)
- Expired
- May 29, 2012, 11:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Bartow County, GA, Floyd County, GA
The radar
The Atlanta radar (KFFC), 106 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 11:30 PM EDT | TSTM WND DMG | Cartersville, GA | BARTOW COUNTY 911 RELAYED REPORTS OF SEVERAL DOWNED TREES...ALONG WITH POSSIBLE ROOF DAMAGE TO A STRUCTURE IN CARTERSVILLE ON EAST CHURCH STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 341 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1320 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
862
WUUS52 KFFC 300259
SVRFFC
GAC015-115-300330-
/O.NEW.KFFC.SV.W.0136.120530T0259Z-120530T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1059 PM EDT TUE MAY 29 2012
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARTOW COUNTY IN NORTHWEST GEORGIA
SOUTHEASTERN FLOYD COUNTY IN NORTHWEST GEORGIA
* UNTIL 1130 PM EDT
* AT 1056 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
SHANNON TO ROME TO NORTHEAST OF CAVE SPRING...MOVING EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ADAIRSVILLE...KINGSTON...EUHARLEE...TAYLORSVILLE...CARTERSVILLE...
CASSVILLE AND WHITE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY! REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3425 8523 3443 8520 3443 8515 3439 8500
3440 8486 3437 8472 3416 8477 3408 8488
3408 8504 3410 8505 3408 8516 3410 8516
3410 8525 3408 8527 3411 8541
TIME...MOT...LOC 0259Z 283DEG 22KT 3435 8509 3423 8511
3415 8522
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 9:50 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, May 29, 9:50 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 950 PM EDT TUE MAY 29 2012 .UPDATE... I HAVE ISSUED A QUICK UPDATE TO RAISE POPS OVER NORTHWEST COUNTIES AS LINE OF STORMS MOVE OUT OF TENNESSEE...AND LOWERED POPS SOUTHEAST AS BERYL CONTINUES TO PULL TO THE NORTHEAST. NO OTHER MAJOR CHANGES MADE AT THIS TIME. 49 && .PREV DISCUSSION... /ISSUED 807 PM EDT TUE MAY 29 2012/ PREV DISCUSSION... /ISSUED 340 PM EDT TUE MAY 29 2012/ .CONTINUED LOCALLY HEAVY RAINFALL IN BANDS FROM REMNANTS OF BERYL... SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... CENTER OF THE REMNANTS OF BERYL HAS NOW ENTERED THE FORECAST AREA MOVING FROM TELFAIR COUNTY INTO WHEELER. EASTERN SIDE OF THE STORM HAS DEFINITELY BEEN THE WETTEST IN THE THIS STORMS HISTORY AND TODAY IS NO DIFFERENT WITH FEEDER BANDS OFF THE ATLANTIC COAST PROVIDING THE MOST CONSISTENT HEAVY RAINFALL. SHOULD SEE ACTIVITY LOCALLY ENHANCE THROUGH THE AFTERNOON BUT INSTABILITY WILL REMAIN MARGINAL DUE TO ENHANCED CLOUD COVER. STILL THINKING THE EASTERN TIER OF THE FORECAST AREA COULD SEE 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS WHERE CONVECTIVE BANDS SET UP THROUGH THIS EVENING. SHEAR IS IMPRESSIVE IN THE LOW LEVELS WITH 30 TO 40 KNOTS AT 925MB...AGAIN OVER THE EASTERN SECTIONS. HAVE JUST NOT HAD THE INSTABILITY TO TAKE ADVANTAGE OF SHEAR PROFILE THUS FAR BUT WILL NEED TO MONITOR CELLS CLOSELY FOR POTENTIAL FOR ROTATION IN CELLS OR ISOLATED STRONG GUSTS. SEPARATE ARE OVER MISSISSIPPI THIS MORNING DISSIPATED FOR THE MOST PART AS IT MOVED INTO PORTIONS OF ALABAMA. HRRR STILL KEYING IN ON NW GEORGIA FOR POSSIBLE LATE TSRA DEVELOPMENT AND HAVE KEPT LOW END CHANCE POPS IN THERE THROUGH THIS EVENING. ON THE BACK SIDE OF BERYL...SIGNIFICANTLY DRIER AIR TO WORK ITS WAY IN WITH SOUNDINGS SHOWING A PROFILE BARELY SUPPORTIVE OF CU FORMATION IN THE AFTERNOON FROM ATL NORTHWARD. SLIGHTLY BETTER MOISTURE OVER THE SOUTHERN TIER AND EMBEDDED SHORTWAVE DURING THE AFTERNOON SHOULD ALLOW FOR LOW END SCT THUNDERSTORM ACTIVITY. DEESE LONG TERM /THURSDAY THROUGH TUESDAY/... TD BERYL PULLS OUT OF THE AREA WEDNESDAY AS A FRONTAL SYSTEM SWEEPS THROUGH THE STATE. UPPER LEVEL WESTERLY FLOW KEEPS RESIDUAL MOISTURE OVER THE AREA THROUGH THURSDAY AHEAD OF ANOTHER FRONTAL SYSTEM MOVING INTO THE STATE FRIDAY. WILL CONTINUE WITH SLIGHT/CHANCE POPS THROUGH THE END OF THE WEEK. RAIN CHANCES SIGNIFICANTLY INCREASE FOR THURSDAY AND FRIDAY AS MODELS SHOWING AN UPPER LOW AND ASSOCIATED FRONTAL BOUNDARY PUSHING EAST OF THE PLAINS ON THURSDAY AND DRAGGING A COLD FRONT ACROSS THE FORECAST AREA FRIDAY/FRIDAY NIGHT. EXPECT THE GREATEST THUNDERSTORM THREAT TO BE DURING THE DAY FRIDAY...WITH 2000-2500 CAPE...40KT LOW LEVEL JET AND MODERATE DIFFLUENT FLOW ALOFT. TOTAL RAINFALL AMOUNTS FOR THURSDAY AND FRIDAY WILL LIKELY BE AND INCH OR LESS. ONCE THIS FRONT MOVES THROUGH...HIGH PRESSURE BUILDS IN AND CLEAR TO PARTLY CLOUDY SKIES PREVAIL FOR THE WEEKEND AND INTO EARLY NEXT WEEK. 01 AVIATION... 00Z UPDATE... BERYL PUSHING NORTHEAST WITH OUTER BANDS OF PRECIP ASSOCIATED WITH IT AFFECTING MAINLY SOUTHEAST COUNTIES. LINE OF SHOWERS/THUNDERSTORMS MOVING ACROSS NORTHWEST GEORGIA APPEARS TO WEAKENING SOME BUT MAY SEE A SHOWER OR THUNDERSTORM APPROACH NORTHERN TAF SITES BUT NOT READY TO PUT IN TAFS AT THIS POINT...BUT WILL NEED TO KEEP A CLOSE EYE. ALSO WATCHING SECOND LINE PUSHING ACROSS TENNESSEE...WHICH HRRR SHOWS SOME OF THIS MAKING IT CLOSE TO ATLANTA. OTHERWISE...EXPECT VFR CONDITIONS TO DOMINATE TAF SITES THROUGH THE EVENING...BUT MAY SEE SCT-BKN MVFR CLDS AFFECT MAINLY NORTHERN TAF SITES AFTER MIDNIGHT. VSBYS GENERALLY UNRESTRICTED...BUT BRIEFLY LOWERING INTO THE MVFR RANGE AT MCN AND AHN 09-13Z TIME FRAME. MODELS SHOWING DRIER CONDITIONS OVER THE AREA WEDNESDAY...BUT FEW CU AROUND 5 THSD FT POSSIBLE. NORTHEAST WINDS 4 TO 8 KTS CONTINUING THROUGH THE EVENING...SHIFTING TO THE N-NW MOST SITES BY 09Z. 49 //ATL CONFIDENCE...00Z UPDATE... MEDIUM ALL ELEMENTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 64 91 61 93 / 40 20 10 30 ATLANTA 68 90 66 90 / 20 20 10 30 BLAIRSVILLE 60 85 57 84 / 60 10 5 40 CARTERSVILLE 63 92 58 91 / 50 10 5 50 COLUMBUS 69 93 68 92 / 20 30 20 30 GAINESVILLE 65 91 64 90 / 30 20 5 40 MACON 67 92 62 94 / 40 30 20 30 ROME 66 93 58 91 / 60 10 5 50 PEACHTREE CITY 64 90 60 90 / 20 20 10 30 VIDALIA 70 90 69 94 / 60 30 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 29, 9:50 PM EDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 950 PM EDT TUE MAY 29 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-310200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 950 PM EDT TUE MAY 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE OVER NORTHERN GEORGIA TONIGHT. .SYNOPSIS... DISTURBANCES MOVE INTO NORTHWEST GEORGIA FROM TENNESSEE...AS TROPICAL DEPRESSION BERYL MOVES INTO SOUTH CAROLINA. .PRIMARY HAZARDS... LARGE HAIL...STRONG WINDS...AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING ARE THE PRIMARY HAZARDS WITH ISOLATED STRONG TO SEVERE THUNDERSTORMS TONIGHT. .DISCUSSION... PLENTY OF AVAILABLE MOISTURE AND INSTABILITY...WITH MUCAPE VALUES NEARING 2500 IN NORTHWEST GEORGIA THIS EVENING...CREATE A CHANCE FOR ISOLATED STRONG TO SEVERE THUNDERSTORMS...MAINLY OVER NORTHERN GEORGIA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON WEDNESDAY... WITH A MORE SIGNIFICANT CHANCE OF THUNDERSTORMS FOR THURSDAY THROUGH FRIDAY NIGHT AS A DEVELOPING LOW PRESSURE SYSTEM AND ASSOCIATED FRONTAL BOUNDARIES INFLUENCE THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA. RAG/JM
In the hours before
Special weather statement, May 29, 9:03 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
903 PM EDT TUE MAY 29 2012
GAZ001>004-300145-
903 PM EDT TUE MAY 29 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WHITFIELD...WALKER...CATOOSA AND DADE COUNTIES UNTIL 945 PM EDT...
AT 900 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM LAKEVIEW TO COLE CITY...MOVING SOUTHEAST AT 15
MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WHITFIELD...WALKER...CATOOSA AND DADE COUNTIES THROUGH 945 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE COLE CITY...
HOOKER...STEPHENSVILLE...LOOKOUT MOUNTAIN...WILDWOOD...LAKEVIEW...
MORGANVILLE...NEW ENGLAND...TRENTON...NEW ENGLAND...FORT
OGLETHORPE...FAIRVIEW...CHATTANOOGA VALLEY...GRAYSVILLE AND THE
CLOUDLAND CANYON STATE PARK. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3499 8498 3491 8502 3488 8501 3486 8506
3482 8506 3482 8513 3477 8515 3478 8557
3491 8561 3499 8560
TIME...MOT...LOC 0102Z 313DEG 12KT 3501 8528 3499 8542
3496 8552Special weather statement, May 29, 9:58 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
958 PM EDT TUE MAY 29 2012
GAZ001>005-011-012-019-300300-
958 PM EDT TUE MAY 29 2012
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 50 MPH
WINDS IN WHITFIELD...WALKER...MURRAY...CATOOSA...CHATTOOGA...DADE...
FLOYD AND GORDON COUNTIES UNTIL 1100 PM EDT...
AT 955 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM TUNNEL HILL TO CEDAR GROVE...MOVING SOUTHEAST AT
20 MPH.
WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
WHITFIELD...WALKER...MURRAY...CATOOSA...CHATTOOGA...DADE...FLOYD AND
GORDON COUNTIES THROUGH 1100 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE SALEM...CEDAR GROVE...BLUE SPRING...BEAUMONT...
RINGGOLD...ROCK SPRING...NOBLE...COHUTTA...WOOD STATION...VARNELL...
TUNNEL HILL...LAFAYETTE...LINWOOD...CLOUDLAND AND ROCKY FACE.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3498 8482 3467 8465 3463 8465 3451 8482
3436 8527 3435 8534 3438 8548 3459 8553
3459 8546 3465 8555 3474 8556 3483 8530
3497 8510
TIME...MOT...LOC 0157Z 309DEG 17KT 3485 8509 3477 8521
3469 8546Local storm report, May 29, 10:01 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1001 PM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM HAIL 1 NE CHICKAMAUGA 34.88N 85.27W
05/29/2012 E0.88 INCH WALKER GA PUBLIC
PUBLIC AT THE MCDONALDS REPORTED HAIL UP TO THE SIZE OF
NICKELS. RADAR ESTIMATED TIME BETWEEN 2142 EDT AND 2150
EDT.
&&
RGARCIALocal storm report, May 29, 10:16 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1016 PM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM HAIL 3 E CHICKAMAUGA 34.87N 85.23W
05/29/2012 E1.00 INCH CATOOSA GA PUBLIC
PUBLIC REPORTED NICKEL TO QUARTER SIZED HAIL AT THEIR
RESIDENCE. THE HAIL DAMAGED THEIR FRESHLY PLANTED OKRA
GARDEN. RADAR ESTIMATED TIME BETWEEN 2142 EDT AND 2152
EDT.
&&
RGARCIALocal storm report, May 29, 10:29 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1029 PM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG MENLO 34.48N 85.48W
05/29/2012 CHATTOOGA GA EMERGENCY MNGR
CHATTOOGA COUNTY EMERGENCY MANAGEMENT REPORTED 2 TREES
DOWN IN MENLO AT GA HWY 337 AND REED ST. RADAR ESTIMATED
TIME AT 2200 EDT.
1000 PM TSTM WND DMG CLOUDLAND 34.52N 85.49W
05/29/2012 CHATTOOGA GA EMERGENCY MNGR
CHATTOOGA COUNTY EMERGENCY MANAGEMENT REPORTED A TREE
DOWNED ON STATE LINE ROAD IN CLOUDLAND. RADAR ESTIMATED
TIME OF 2200 EDT.
&&
RGARCIASpecial weather statement, May 29, 10:43 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1043 PM EDT TUE MAY 29 2012
GAZ002-004>007-011-012-019-020-030-041-300330-
1043 PM EDT TUE MAY 29 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN WHITFIELD...WALKER...POLK...MURRAY...BARTOW...CHATTOOGA...
FANNIN...FLOYD...GILMER...GORDON AND HARALSON COUNTIES UNTIL 1130 PM
EDT...
AT 1037 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM AROUND THE COHUTTA WILDERNESS TO DALTON...
SUMMERVILLE AND CAVE SPRING...MOVING SOUTHEAST AT 25 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WHITFIELD...WALKER...POLK...MURRAY...BARTOW...CHATTOOGA...
FANNIN...FLOYD...GILMER...GORDON AND HARALSON COUNTIES THROUGH 1130
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SUGAR
VALLEY...CAVE SPRING...COOSA...EVERETT SPRINGS...LAKE MARVIN...
HOLLAND...CHATTOOGAVILLE...TIDINGS...THE JAMES H. FLOYD STATE PARK...
LYERLY...BERRYTON...SUMMERVILLE...TRION...SUBLIGNA AND THE COHUTTA
WILDERNESS. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS
AND RISING WATER ON SMALL CREEKS AND STREAMS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3499 8414 3495 8418 3491 8412 3487 8412
3486 8418 3455 8457 3454 8465 3448 8465
3419 8500 3367 8535 3464 8552 3477 8524
3477 8515 3481 8514 3500 8465
TIME...MOT...LOC 0241Z 321DEG 21KT 3500 8447 3454 8503
3439 8519 3404 8538The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 9:03 PM EDT | Special Weather Statement | FFC | Catoosa, Dade | 42 min |
| May 29, 9:23 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Walker | 37 min |
| May 29, 9:58 PM EDT | Special Weather Statement | FFC | Catoosa, Chattooga, Gordon, Murray, Walker, Whitfield | 62 min |
| May 29, 10:06 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga | 24 min |
| May 29, 10:22 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 23 min |
| May 29, 10:43 PM EDT | Special Weather Statement | FFC | Chattooga, Fannin, Floyd, Gilmer, Gordon, Murray and 3 more | 47 min |
| May 29, 11:19 PM EDT | Special Weather Statement | FFC | Cherokee, Fannin, Gilmer, Pickens, Union | 41 min |
| May 29, 11:29 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, Paulding | 46 min |
| May 29, 11:50 PM EDT | Special Weather Statement | FFC | Carroll, Cobb, Douglas, Haralson, Paulding | 40 min |
| May 30, 12:02 AM EDT | Special Weather Statement | FFC | Cherokee, Cobb, Dawson, Forsyth, Lumpkin, Towns and 2 more | 28 min |
| May 30, 12:20 AM EDT | Special Weather Statement | FFC | Clayton, Coweta, DeKalb, Fayette, Forsyth, Fulton and 3 more | 40 min |
| May 30, 12:58 AM EDT | Special Weather Statement | FFC | Clayton, Coweta, Fayette, Heard, Meriwether, Pike and 2 more | 62 min |
| May 30, 1:47 AM EDT | Special Weather Statement | FFC | Harris, Lamar, Monroe, Muscogee, Talbot, Upson | 58 min |
| May 30, 2:17 AM EDT | Special Weather Statement | FFC | Chattahoochee, Crawford, Macon, Marion, Muscogee, Peach and 5 more | 43 min |
| May 30, 6:42 PM EDT | Special Weather Statement | FFC | Twiggs | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.